Posterior Reversible Encephalopathy Syndrome (PRES) in A Patient with Graft-Versus-Host Disease (GVHD) after Bone Marrow Transplantation


Akin M. S. , ÖZSÜREKCİ Y. , Arslanoglu E., KAYKI G. , Bulut E., Oguz K. K. , ...More

JOURNAL OF PEDIATRIC INFECTION, vol.10, no.4, pp.151-155, 2016 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 10 Issue: 4
  • Publication Date: 2016
  • Doi Number: 10.5152/ced.2015.1823
  • Title of Journal : JOURNAL OF PEDIATRIC INFECTION
  • Page Numbers: pp.151-155

Abstract

Posterior reversible encephalopathy syndrome (PRES), which can be diagnosed clinically, neurologically, and radiologically, is identified as a neurologic syndrome that presents with symptoms such as mental disorder, attack, headache, nausea, vomiting, and vision loss. It can usually be reversed with elimination of the underlying reasons. The most common reasons for PRES are eclampsia, hypertension, immunosuppression, and cytotoxic treatments. PRES may show clinical features similar to those in the case of ischemic or hemorrhagic stroke, encephalitis, and venous thrombosis. In this report, we present the case of a 20-year old boy who developed graft-versus-host disease (GVHD) after bone marrow transplantation on account of leukemia and showed focal loss of strength and generalized tonic-clonic seizures under posaconazole, tacrolimus, and photopheresis treatments. It should be kept in mind that, as encountered in our case, although serum tacrolimus levels are normal, PRES can occur in patients who have GVHD and are using tacrolimus along with azole antifungals that can interact with many other drugs and in patients undergoing new treatment methods such as photopheresis.